MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bioprosthetic tissue valves can deteriorate with time and eventually fail contributing to regurgitation and/or stenosis.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular regurgitation and/or stenosis.Multiple requests for additional details regarding this event (i.E., medical records) have been performed; however, no additional information has been provided.The subject device is also unavailable for evaluation as it remains implanted in the patient.Therefore, the reported event could not be confirmed.There is currently insufficient information to determine the root cause of this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If any additional information is received, a supplemental report will be submitted accordingly.
 
Event or Problem Description
Through edwards implant patient registry, it was reported that a patient with a 21mm 3000 pericardial valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of 12 years, four (4) months due to unknown reasons.The tavr was performed with a 23mm 9750tfx transcatheter valve.No additional information has been provided.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Event or Problem Description
Through edwards implant patient registry, it was reported that a patient with a 21mm 3000 pericardial valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of 12 years, four (4) months due to unknown reasons.The tavr was performed with a 23mm 9750tfx transcatheter valve.There was no investigational evidence of a premature failure.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Updated b5, d4, h4, h6 h11: corrected data: based on the additional information obtained, this event is no longer considered reportable, and this correction is being submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key12455164
Report Number2015691-2021-05117
Device Sequence Number14469953
Product Code DYE
UDI-Device Identifier00690103162240
UDI-Public00690103162240
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2013
Device Model Number3000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age81 YR